Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 55, NWS San Angelo, TX

April 27, 2021Haskell County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2021, 7:27 PM CDT for Haskell County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2021, 7:27 PM CDT (00:27 UTC)
Expired
Apr 27, 2021, 8:30 PM CDT
In force
63 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Haskell County, TX

The radar

The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:35 PM CDTHAIL 1.751 E Rochester, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

110 
WUUS54 KSJT 280027
SVRSJT
TXC207-280130-
/O.NEW.KSJT.SV.W.0055.210428T0027Z-210428T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
727 PM CDT Tue Apr 27 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Haskell County in west central Texas...

* Until 830 PM CDT.

* At 726 PM CDT, severe thunderstorms were located along a line
  extending from near Goree to 6 miles north of Hamlin, moving
  northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Rule around 740 PM CDT.
  Haskell and Paint Creek around 745 PM CDT.
  Weinert around 750 PM CDT.
  Irby around 755 PM CDT.

Other locations impacted by these severe thunderstorms include Jud,
Us-277 Near The Haskell-Knox County Line and Us-380 Near The Haskell-
Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3340 9947 3302 9947 3297 9949 3297 9999
      3320 9999 3338 9997 3340 9972
TIME...MOT...LOC 0026Z 239DEG 74KT 3346 9956 3297 10013 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
314 
WWUS54 KSJT 280033
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
733 PM CDT Tue Apr 27 2021

TXC207-280130-
/O.CON.KSJT.SV.W.0055.000000T0000Z-210428T0130Z/
Haskell TX-
733 PM CDT Tue Apr 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HASKELL COUNTY...

At 732 PM CDT, a severe thunderstorm was located near Rochester, or 9
miles northwest of Haskell, moving east at 40 mph.  Radar is showing 
some rotation in the storm near Rochester.  

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Weinert around 745 PM CDT.

Other locations impacted by this severe thunderstorm include Jud and
Us-277 Near The Haskell-Knox County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3297 9998 3338 9997 3339 9980 3340 9947
      3298 9949
TIME...MOT...LOC 0032Z 253DEG 34KT 3328 9979 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$
919 
WWUS54 KSJT 280047
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
747 PM CDT Tue Apr 27 2021

TXC207-280130-
/O.CON.KSJT.SV.W.0055.000000T0000Z-210428T0130Z/
Haskell TX-
747 PM CDT Tue Apr 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HASKELL COUNTY...

At 745 PM CDT, severe thunderstorms were located along a line 
extending from near Weinert to 5 miles west of Sagerton, moving east 
at 25 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

These severe storms will be near...
  Weinert around 800 PM CDT. Rule around 820 PM CDT.

Other locations impacted by these severe thunderstorms include Jud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3339 9948 3319 9948 3298 9949 3297 9998
      3338 9997 3339 9980
TIME...MOT...LOC 0045Z 289DEG 15KT 3336 9973 3309 10001 

HAIL...2.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:00 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 27, 7:00 PM CDT, 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
700 PM CDT Tue Apr 27 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 204 PM CDT Tue Apr 27 2021

Currently, a dryline is located from the Permian Basin, south into
the Trans Pecos region. This dryline is forecast to advance a bit
more to the east this afternoon, before beginning to retreat to the
west this evening. In addition, another moisture gradient resides
across our central counties, with dewpoints in the 60s to the east
and in the 50s to the west. Considerable uncertainty continues as
to whether storms will develop to our west this afternoon, along
the dryline, or if the cap will hold. An unstable environment will
reside across the area, so any storms that do develop have to
potential to become strong to severe, with large hail, damaging
winds and an isolated tornado being the main threats. Several of
the CAMs keep much of the area dry through the early evening hours
(with the cap holding), while the latest WoFS runs are indicating
at least isolated convection developing.

Overnight, showers are thunderstorms are forecast to develop across
the Permain Basin, along the retreating dryline. Some of this
activity may move into the Big Country during the early morning
hours Wednesday, and possibly as far south as the Concho Valley.
In addition, showers are thunderstorms are forecast to develop
across the mountains of northern Mexico, with some of this
activity moving into the northern Edwards plateau late this
evening, then across the Interstate 10 corridor during the early
morning hours. A few strong to severe thunderstorms are once again
possible, with large hail, damaging winds and an isolated tornado
being the main hazards.

Rain chances on Wednesday will be highly dependent on how the storms
overnight transpire. An upper level low across Southwest Texas will
approach far West Texas late Wednesday. As this feature approaches,
showers and thunderstorms are forecast to develop, mainly during the
afternoon hours, with the best chance across the eastern half of the
area. Once again, a few strong to severe thunderstorms will be
possible. Highs on Wednesday will be in the low to mid 80s for most
locations.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 1253 PM CDT Tue Apr 27 2021

During the day Wednesday, the dry-line will mix east to roughly an
area stretching from Haskell to Ozona, while a surface low looks to
develop across the Permian Basin in the morning hours and move
northeast into a location near Aspermont TX in the afternoon,
resulting in south to south-southeast winds east of the dry-line.
Meanwhile, in the upper levels the low will be moving east across
southern NM, with southwest flow aloft continuing across West
Central Texas. By Wednesday afternoon, day-time heating combined
with dewpoints in the mid to upper 60s in the warm sector will lead
to ML CAPEs increasing to 1500-2500 J/KG. The surface/low level lift
from dry-line convergence and widespread large-scale ascent provided
by the approaching upper level low, combined with the aforementioned
instability and moisture, should result in scattered to numerous
thunderstorms developing along and ahead of the dry-line Wednesday
afternoon. (The NAM actually shows the low level capping inversion
going away around sunrise Wednesday with ML CAPE of 1000-2000 J/KG,
so it starts generating thunderstorms in the early morning hours.
However, there is low confidence in this solution as it appears to
be an outlier.) With 850-300 mb mean winds, 0-6 km bulk shear
vectors and anvil level winds oriented off the dry- line boundary,
and the favorable veering winds in the low to mid levels and
effective shear of 50-60 KT, storm mode looks to be discrete
supercells capable of producing large hail and damaging winds. An
isolated tornado or two will be possible as well due to 0-1 km shear
of 10-15 KT. With warm southerly winds continuing and good clearing
of skies expected during the morning, it should be a warm day with
highs in the low to mid 80s.

Wednesday night, a cold front will move down from the north,
bringing another focal point for additional thunderstorms during the
evening/overnight hours as it moves through. Wednesday afternoon and
evening, models are focusing some heavy rain potential across the
Northwest Hill Country and southern Heartland, where total rainfall
amounts for today through late Wednesday night could reach 2-4
inches, so localized flooding/flash flooding is not out of the
question in these counties. Elsewhere, the Big Country and northern
Heartland could get about 1-2 inches total rainfall today through
Wednesday night, with generally a tenth to half inch elsewhere.
Cooler air moving in behind the cold front will bring cooler lows in
the mid to upper 50s Wednesday night.

Models continue to trend slower with the movement of the upper low
for Thursday and Friday, generally showing the core of the low over
and southwest of West Central Texas on Thursday, potentially
bringing some additional showers/storms to the region that day (as
well as cooler than normal highs in the low to mid 70s), and then
either keeping it southwest of our region on Friday as well
(according to the ECMWF and NAM) or moving it east of our region
(according to the GFS). The GFS deterministic seems to be an outlier
with the faster movement, as the ensemble means appear to favor the
slower solution of the ECMWF and NAM. Considering this, and the
continued cool air flow (north to northeast surface winds) high
temperatures have been lowered for Friday as well, with highs
generally in the mid 70s. Saturday, the low will either be moving
east to the south of our region, or already well off to the east.
Once again, the slower solution is more favored, so forecast highs
Saturday are a bit lower this day as well. Sunday and Monday, south
to southwest surface and low level winds will occur, along with
significant warming of the 850 mb thermal ridge, so it should get a
lot warmer (highs Sunday in the upper 80s/low 90s and highs Monday
in the lows to mid 90s).

&&

.AVIATION...
(00Z TAFS)
Issued at 642 PM CDT Tue Apr 27 2021

A northeast to southwest band of thunderstorms has developed just
northwest of the Big Country this evening. This band of
thunderstorms is expected to gradually overspread the Big Country
through this evening and early tonight. Most of this activity
should remain northwest and north of Abilene. Other showers and
thunderstorms are developing farther to the southwest, closer to
Midland. These showers and storms are moving northeast and could
affect western parts of the Concho Valley and western Big Country
through early tonight. Have a possibility for other showers and
storms to develop into the Edwards Plateau area overnight. This
convection could move northeast into our southern and southeastern
counties.

On Wednesday, additional development of showers and thunderstorms
is expected, with the most concentrated activity expected to be
in the afternoon. With uncertainty in the details of timing and
placement, carrying VCTS groups in our TAFs at this time. Will
monitor radar trends and adjust as needed with the TAFs. Will have
a possibility for localized strong, gusty winds and hail from the
storms. Otherwise, initial low cloud development over our
southeastern counties this evening will expand west and north
tonight, and should encompass all of our TAF sites late tonight
(outside of convection). Low cloud ceilings are expected to be
in the MVFR category. Gusty south to southeast winds this evening
will decrease to some extent tonight at most of our TAF sites. On
Wednesday, winds will be primarily from the south at 10-15 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 65  83  56  69 /  60  40  50  40
San Angelo 	 67  87  57  73 /  40  30  30  30
Junction 	 67  83  58  76 /  40  50  60  20
Brownwood 	 66  79  58  71 /  50  60  80  40
Sweetwater 	 64  85  56  69 /  60  20  30  30
Ozona      	 66  86  57  75 /  40  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Daniels
LONG TERM....SJH
AVIATION...19
Hazardous weather outlook, Apr 27, 2:43 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
243 PM CDT Tue Apr 27 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
243 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible across most of the
area this afternoon and overnight. The main hazards will be large
hail and damaging winds. An isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe thunderstorms are possible across most of West
Central Texas Wednesday and Wednesday night. Large hail and
damaging winds are the main hazards. An isolated tornado is also
possible. In addition, heavy rainfall may lead to localized
flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 27, 7:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
717 PM CDT Tue Apr 27 2021

TXZ049-280115-
Fisher TX-
717 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FISHER COUNTY UNTIL 815
PM CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Rotan, or 14 miles southwest of Aspermont, moving
northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hamlin, Rotan, Hobbs and Hitson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 10014 3288 10015 3268 10066 3296 10065
      3296 10014
TIME...MOT...LOC 0017Z 237DEG 29KT 3297 10038

SK

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:17 PM CDTSpecial Weather StatementSJTFisher58 min
Apr 27, 7:25 PM CDTSevere Thunderstorm WarningSJTHaskell65 min
Apr 27, 7:33 PM CDTAreal Flood AdvisorySJTFisher117 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 27, 8:27 PM CDTTornado WarningSJTFisher33 min
Apr 27, 8:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones61 min
Apr 27, 8:34 PM CDTSpecial Weather StatementSJTHaskell41 min
Apr 27, 8:46 PM CDTTornado WarningSJTNolan44 min
Apr 27, 8:54 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor66 min
Apr 27, 8:56 PM CDTSpecial Weather StatementSJTHaskell64 min
Apr 27, 9:12 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor48 min
Apr 27, 9:20 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford40 min
Apr 27, 9:33 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton57 min
Apr 27, 9:53 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan67 min
Apr 27, 10:01 PM CDTSpecial Weather StatementSJTShackelford44 min
Apr 28, 1:11 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 28, 1:59 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor61 min
Apr 28, 2:32 AM CDTTornado WarningSJTJones28 min
Apr 28, 2:57 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford63 min
Apr 28, 3:49 AM CDTTornado WarningSJTShackelford26 min
Apr 28, 3:51 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton24 min
Apr 28, 4:18 AM CDTAreal Flood AdvisorySJTThrockmorton3 hr
Apr 28, 4:28 AM CDTSpecial Weather StatementSJTCoke, Sterling47 min
Apr 28, 4:57 AM CDTSpecial Weather StatementSJTSterling48 min
Apr 28, 5:03 AM CDTSpecial Weather StatementSJTNolan42 min
Apr 28, 5:12 AM CDTAreal Flood AdvisorySJTNolan107 min
Apr 28, 5:34 AM CDTAreal Flood AdvisorySJTTaylor3 hr
Apr 28, 6:04 AM CDTSpecial Weather StatementSJTShackelford41 min
Apr 28, 6:25 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Apr 28, 6:39 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford3 hr
Apr 28, 6:47 AM CDTSpecial Weather StatementSJTShackelford28 min
Apr 28, 9:27 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Taylor3 hr
Apr 28, 2:07 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels53 min
Apr 28, 2:52 PM CDTSpecial Weather StatementSJTRunnels38 min
Apr 28, 3:16 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor44 min
Apr 28, 3:52 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman38 min
Apr 28, 4:24 PM CDTSpecial Weather StatementSJTBrown36 min
Apr 28, 6:10 PM CDTSpecial Weather StatementSJTBrown50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.